News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Ovarian Cancer

Question: Yellowing of eye and urine after etoposide.


 indrasis - Fri Jun 12, 2009 11:50 pm

The history of my mom's OVCA.
First detection March 2006. CA 125= 48..Total hysterectomy foloowed by cisplatin + Taxol. CA 125 remained 11-12.
2nd Detection
January 2008 (After 21 months) Isolated recurrence on Omentum. CA 125 =62.5
Treatment: Infracolic Omentectomy done,
4 cycles doxrubicin +Cyclophophomide and 2 cycles of 5FU.
After 8 moths another isolated recurrence in a Single lymph node 3cmx2.17 (Co eliac region). CA 125 =128.... and after 3 months 537 and Lymph node slightly enlarged than earlier.(No treatment in between).
Treatment : Gemzar +Carbo.....

[b]Result: After 3 cycles Lymphnode became NECROTIC and CA 125 =81 from 537 and CT scan showed everything clear except Necrotic LN. [/b]

But After 4th cycle CA 125= 230 but no symtoms of disease anywhere.
Doctor Now Starting Etoposide and CyclophosphamideDoctors saying the disease is very slow progressing and always ocurrring in an isolated place.
Lymphnode is dead now, so can we try these drugs?
But she is havinng Yellowish Eye and urine I got from net that it is a side effect from Etoposide.
What should be the treatment for taking her Liver back to normal position?

Thank you very much for your time.
Indrasis
 Camille Stubbs, RN - Sun Oct 11, 2009 6:01 am

Hello indriasis,

First, it is important to have the fifth cycle of chemotherapy related to the incidences that your mother has had reoccurences in different areas; cancer growth has not been contained in one area. Yes, it would be ok to start this fifth cycle as ordered by her physician if she/he has cleared your mother to have it.

Secondly, Etoposide and Cyclophosphamide have side effects that can cause yellowing of the skin, eyes (jaundice). It is important the physician is ordering liver function labs/tests to make certain the functioning is adequate while your mother is receiving chemotherapy. These symptoms will most likely subside after treament.

Thirdly, it is also important for your mother to keep the lines of communication open between her and her physician. Any problems experienced during treament should be reported and discussed with her physician(s) as soon as possible. When in doubt, ask questions.

Good luck.
 Dr. Ramy M. El-Helw - Tue Feb 23, 2010 12:24 pm

Dear Original Poster,

Etoposide, as with any drug of this nature has a laundry list of side effect. Most of them are unpleasant. One of the more serious side effects is hepatotoxicity. With liver failure or anything that may hinder the ability of the liver to do its job, Jaundice occurs which causes the yellowing of the whites of the affected persons eye. As soon as treatment ends, liver function usually returns and the jaundice dissipates. This is normal and expected and although should not be taken lightly, it is not severely alarming.

In terms of the decision of your chemotherapy cycles this is something your physician would have to judge depending on your progression or lack there of. It is very important that you find a physician who takes his time to listen and understand what you are going through, especially in the field of oncology. It is vital that a person suffering from any form of illness find a doctor he or she is comfortable with so that you take it upon your self to explain all of your questions, concerns and side effects you are experiencing so that the proper measures can be taken to ensure you have a speedy and healthy recovery.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here